My daughter has an eyelid irritation and was given steroid eye drops. She took one drop in each eye and within an hour her blood sugar was in the 400's. She had been having a good day previously all low hundreds except about 2 hours prior had a low 200 which she corrected through the pump. I gave her a shot correction for the 400+ and added 2 units on top of the normal - she set a temp rate of 150%. 2 hours later she was still 400+. She changed her site and got another shot, this time double and set a temp rate of 180%. She started feeling nausea and we tested ketones - 1.1.
Waited another 2 hours and was 300, gave another correction this time through the new site and then she tested about every hour overnight (she's a nightowl anyway since school is out) She steadily dropped through the night and steadily reduced her temp basal until she was at 110% and low 100's in the morning.
I am wondering if the highs and ketones were from a bad site that started some time before the 200+ she had or if steroid eye drops can have that much effect. The site was only 2 days old.
She needs to take care of this inflammation in her eye - it was there for several weeks and wouldn't go away just from wearing her glasses instead of contacts - before she went to the eye dr.
I am leaning toward bad site although it looked ok when she changed it. She is convinced it was the steroids. She didn't want to try the eye drops because she knows what oral steroids do to her blood sugar. But I talked her into trying them.
What do you think?